Fake Weed, Real Drug: K2 Causing Hallucinations in Teens

Reported by Yahoo News: Jeanna Bryner of Live Science – Managing Editor – March 4, 2010

Teens are getting high on an emerging new drug called “fake weed,” a concoction also know as K2 and “spice” that is also causing hallucinations, vomiting, agitation and other dangerous effects.

In the last month, Dr. Anthony Scalzo, a professor of toxicology at Saint Louis University, has seen nearly 30 cases of teenagers experiencing these adverse effects after smoking the fake weed, a legal substance that reportedly offers a marijuana-like high.

“K2 is not limited to the Midwest; reports of its use are cropping up all over the country,” Scalzo said. “I think K2 is likely a bigger problem than we’re aware of at this time.” For instance, Atlanta has seen about 12 cases recently.

K2 has been sold since 2006 as incense or potpourri for about $30 to $40 per three gram bag – comparable to the price of marijuana.”

“K2 may be a mixture of herbal and spice plant products but it is sprayed with a potent psychotropic drug and likely contaminated with an unknown toxic substance that is causing many adverse effects,” said Scalzo, who also directs the Missouri Regional Poison Control Center.

Tags: , , , ,

One Response to “Fake Weed, Real Drug: K2 Causing Hallucinations in Teens”

  1. spice smoking blend Says:

    Great article. Bookmarked the site.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s


<span>%d</span> bloggers like this: